Wildfire, Moore
- When
- May 12, 1:17 PM CST to May 13, 5:00 PM CST
- Where
- Moore forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.838, -101.893 (the zone’s center; the record gives no point)
S. Highway 87 was caused by welding equipment and burned two thousand four hundred and thirty acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire seven miles south of Dumas just east of U.S. Highway 87 was caused by welding equipment and burned two thousand four hundred and thirty acres. There were no reports of injuries or structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at May 12, 1:13 AM CST, 12 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 213 AM CDT FRI MAY 12 2006 .DISCUSSION... BIGGEST CONCERNS THIS FORECAST PERIOD IS NORTHWEST FLOW CONVECTION AND WHICH DAYS THEY WILL OCCUR. CONFIDENCE IS VERY LOW ON ANY CONVECTION SATURDAY AND SATURDAY NIGHT...THEREFORE LOWERED POP GRIDS TO LESS THAN SLIGHT CHANCE IN THE EASTERN SECTIONS. FEEL THAT THE BEST CHANCE WILL BE SUNDAY INTO EARLY MONDAY AS A SHORTWAVE TROUGH DROPS SOUTHEAST OUT OF CO. READJUSTED THE POP GRIDS TO ACCOUNT FOR THIS AND FEEL CONVECTION WILL END BY MONDAY. UNTIL THEN...DRY NORTHWESTERLY FLOW PATTERN TODAY THROUGH SATURDAY WITH TEMPS INCREASING TO ABOVE SEASONABLE NORMS AS UPPER RIDGE BUILDS OVER THE SOUTHWESTERN STATES AND ROCKIES. DOWNSLOPING WEST TO SOUTHWEST WINDS TODAY THROUGH SATURDAY AS SURFACE TROUGH EXITS OUT OF EASTERN CO AND NM AND PUSHES EAST ACROSS THE PANHANDLES. COLD FRONT FORECASTED TO MOVE ACROSS THE PANHANDLES LATE SATURDAY OR SATURDAY EVENING SHIFTING THE WINDS AROUND TO THE NORTHEAST AND EAST. COOL AND MOIST UPSLOPE FLOW WILL BEGIN TO ADVECT SOME LOW LEVEL MOISTURE INTO THE FORECAST AREA...SO THAT BY SUNDAY WHEN THE UPPER TROUGH TRACKS DOWN OUT OF CO BY LATE SUNDAY...CONVECTION OVER THE MOUNTAINS AND HIGHER TERRAIN OF CO AND NM WILL HOLD TOGETHER AS IT PROPAGATES DOWN INTO THE PANHANDLES BY SUNDAY NIGHT. COOLER SUNDAY BEHIND THE FRONT AS SURFACE RIDGE BUILDS INTO THE FORECAST AREA. THE REMAINDER OF THE FORECAST PERIOD LOOKS TO BE UNSETTLED AS NORTHWESTERLY FLOW PATTERN CONTINUES AND MODELS HAVING A TOUGH TIME TRYING TO PINPOINT WHAT DAYS WILL BE FAVORABLE FOR NORTHWESTERLY FLOW CONVECTION. IT APPEARED EARLIER THAT TUESDAY INTO WEDNESDAY LOOKED FAVORABLE...HOWEVER NOW IT APPEARS THAT LATE WEDNESDAY INTO WEDNESDAY NIGHT MAY SEE CONVECTION ESPECIALLY ACROSS THE NORTHERN HALF OF THE PANHANDLES AS UPPER TROUGH TRACKS SOUTHEAST OUT OF CO AND ACROSS WESTERN KS SOUTHWARD INTO THE OK AND NORTHERN TX PANHANDLES. INTRODUCED SLIGHT CHANCE TO CHANCE POPS TO ACCOUNT FOR THIS POSSIBLE SCENARIO. RETAINED SLIGHT CHANCE POPS ACROSS THE WESTERN SECTIONS OF THE PANHANDLES TUESDAY NIGHT IN CASE NORTHWESTERLY FLOW CONVECTION OUT OF NM MAKES IT AS FAR EAST AS THE WESTERN SECTIONS OF THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 85 53 85 55 / 0 0 10 20 BEAVER OK 83 49 84 53 / 0 0 10 20 BOISE CITY OK 82 52 82 53 / 0 0 0 30 BORGER TX 88 60 87 58 / 0 0 10 20 BOYS RANCH TX 88 52 90 55 / 0 0 10 20 CANYON TX 85 48 89 58 / 0 0 10 20 CLARENDON TX 86 57 88 56 / 0 0 10 20 DALHART TX 83 49 84 52 / 0 0 10 30 GUYMON OK 84 51 83 54 / 0 0 10 20 HEREFORD TX 86 50 89 57 / 0 0 10 20 LIPSCOMB TX 85 51 85 52 / 0 0 10 10 PAMPA TX 84 60 85 55 / 0 0 10 20 SHAMROCK TX 87 56 87 57 / 0 0 10 20 WELLINGTON TX 88 57 88 60 / 0 0 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/11
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI MAY 12 2006 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI MAY 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH SUNDAY NIGHT...AND THEN AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT. AT THIS TIME...STORMS ARE NOT EXPECTED TO REACH SEVERE STRENGTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SP
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505583.